Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Mar 15, 2025, 8:22 AM CDT for DeSoto County, Tate County, Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2025, 8:22 AM CDT (13:22 UTC)
- Expired
- Mar 15, 2025, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeSoto County, MS, Tate County, MS
The radar
The Memphis radar (KNQA), 76 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 8:40 AM CDT | FLASH FLOOD | 4 E Coldwater, MS | Flash flooding along several roads on MS 306 in Tate County. |
| Mar 15, 9:52 AM CDT | FLASH FLOOD | 2 E Coldwater, MS | Vehicle stranded in 2-3 feet of water in Golden Pond neighborhood. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3142 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646
WGUS54 KMEG 151322
FFWMEG
MSC033-137-151630-
/O.NEW.KMEG.FF.W.0013.250315T1322Z-250315T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
822 AM CDT Sat Mar 15 2025
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Southeastern DeSoto County in northwestern Mississippi...
Tate County in northwestern Mississippi...
* Until 1130 AM CDT.
* At 822 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen with additional rainfall expected. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hernando, Senatobia, Coldwater, Independence, Strayhorn, Love,
Bluff, Poagville, New Town, Alphaba, Lurline, Robinson Gin,
Crossroad, Looxahoma, Bright, Cockrum, New Garden, Bett, Cypress
Corner and Sarah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3483 8972 3475 8972 3455 8985 3455 9020
3456 9021 3457 9021 3458 9022 3459 9023
3487 8996
FLASH FLOOD...RADAR INDICATED
$$
CMA1 follow-up statement
172
WGUS74 KMEG 151627
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
1127 AM CDT Sat Mar 15 2025
MSC033-137-151637-
/O.EXP.KMEG.FF.W.0013.000000T0000Z-250315T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DeSoto MS-Tate MS-
1127 AM CDT Sat Mar 15 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM CDT THIS MORNING FOR
SOUTHEASTERN DESOTO AND TATE COUNTIES...
The heavy rain has ended. However light to moderate rain will
continue for several hours and there could be some residual flooding
still occurring. Please continue to heed remaining road closures.
&&
LAT...LON 3483 8972 3475 8972 3455 8985 3455 9020
3456 9021 3457 9021 3458 9022 3459 9023
3487 8996
$$
KRDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 7:23 AM CDT, 59 minutes earlier. Its key messages:
- Updated at 645 AM CDT Sat Mar 15 2025
- Another round of severe weather is expected today across the Mid-South especially east of the Mississippi River. All hazards are possible including damaging winds, tornadoes, and large hail. A couple of tornadoes could be strong and long-tracked over northeast Mississippi. Additional heavy rainfall may result in flash flooding across portions of West Tennessee and Northeast Mississippi. Additional storms will form this morning and persist through this evening.
- Dry weather returns to the Mid-South for Sunday through Tuesday. Temperatures will cool on Sunday before warming back into the low to mid 70s by Tuesday.
- Additional showers and thunderstorms are possible by the middle of next week as another upper-level trough moves through the Mississippi Valley.
Area forecast discussion, Mar 15, 7:23 AM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
723 AM CDT Sat Mar 15 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 645 AM CDT Sat Mar 15 2025
- Another round of severe weather is expected today across the
Mid-South especially east of the Mississippi River. All hazards
are possible including damaging winds, tornadoes, and large
hail. A couple of tornadoes could be strong and long-tracked
over northeast Mississippi. Additional heavy rainfall may result
in flash flooding across portions of West Tennessee and
Northeast Mississippi. Additional storms will form this morning
and persist through this evening.
- Dry weather returns to the Mid-South for Sunday through Tuesday.
Temperatures will cool on Sunday before warming back into the
low to mid 70s by Tuesday.
- Additional showers and thunderstorms are possible by the middle
of next week as another upper-level trough moves through the
Mississippi Valley.
&&
.DISCUSSION...
(Today through Friday)
Issued at 540 AM CDT Sat Mar 15 2025
GOES-16 satellite trends indicate a negatively-tilted trough
departing the Mid-South early this morning. Regional WSR-88D radar
trends show showers and thunderstorms continuing mainly over north
Mississippi. Elsewhere, upstream convective activity to the west
has diminished briefly due to a lack of upper-level support.
Temperatures as of 3 AM CDT range from the middle 60s to lower
70s.
A very active and dangerous day is expected across the Mid-South
as another potent shortwave trough rotates through the Lower
Mississippi Valley. Latest trends suggest instability should
recover across the Mid-South today as strong low-level jet advects
additional low level moisture up into the region. Very steep mid-
level lapse rates, moderate instability, and deep layer shear are
supportive for the development of additional severe thunderstorms
across the area. In addition, short-term model soundings show
favorable hodographs to produce all hazards across the area,
especially across northeast Mississippi where the potential may
exist for strong, long track tornadoes. Additional showers and
thunderstorms may result in the potential for flash flooding
across portions of West Tennessee and northeast Mississippi where
a Flood watch remains in effect.
Showers and thunderstorms will gradually come to an end this
evening as high pressure builds into the Lower Mississippi Valley
through early next week. Long-term models indicate the
potential for additional showers and thunderstorms towards the
middle of next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 721 AM CDT Sat Mar 15 2025
Showers and thunderstorms will continue to affect most sites
today. As of 12Z, showers and thunderstorms stretch along a line
from CKM to MKL with a temporary break at JBR and TUP. This
activity will spread north across the remainder of the area this
morning with additional showers and thunderstorms moving through
this afternoon along a cold front. S winds will veer W/NW behind
the front tonight.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 AM CDT this morning for ARZ009-018-026>028-
035-036-048.
MO...Wind Advisory until 7 AM CDT this morning for MOZ113-115.
MS...Flood Watch through late tonight for MSZ003>006-009-013>017-
021>024.
TN...Wind Advisory until 7 AM CDT this morning for TNZ001>003-019-020-
048>051-088-089.
Flood Watch through late tonight for TNZ004-021-022-052>055-
090>092.
&&
PUBLIC FORECAST...CJC
AVIATION...CJCIn the hours before
Local storm report, Mar 15, 2:29 AM CDT, 5 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
229 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM Hail 2 N Pascola 36.30N 89.83W
03/15/2025 E1.75 Inch Pemiscot MO Public
&&
JABLocal storm report, Mar 15, 2:33 AM CDT, 5 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
233 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM Tstm Wnd Dmg Wardell 36.35N 89.82W
03/15/2025 Pemiscot MO Public
Tree down in Wardell, MO. Possible tornado
damage.
&&
JABLocal storm report, Mar 15, 3:00 AM CDT, 5 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
300 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM Non-Tstm Wnd Dmg 1 WNW Paris 36.30N 88.32W
03/15/2025 Henry TN Public
Multiple fiberoptic lines down in downtown
Paris, TN. No exact time was given for when
damage occurred so used approximate time of
call.
&&
JABLocal storm report, Mar 15, 4:49 AM CDT, 3 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
449 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 AM Hail 2 S Savannah 35.19N 88.24W
03/15/2025 E1.00 Inch Hardin TN Fire Dept/Rescue
&&
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:52 PM CDT | Special Weather Statement | MEG | Tate, Tunica | 38 min |
| Mar 14, 8:10 PM CDT | River Flood Warning | MEG | Monroe | 5 days |
| Mar 14, 8:10 PM CDT | River Flood Warning | MEG | Monroe | 4 days |
| Mar 14, 8:32 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 5 days |
| Mar 15, 12:24 AM CDT | Tornado Warning | MEG | Calhoun, Yalobusha | 66 min |
| Mar 15, 1:23 AM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Pontotoc | 52 min |
| Mar 15, 2:10 AM CDT | Tornado Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 50 min |
| Mar 15, 2:17 AM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Pontotoc, Yalobusha | 118 min |
| Mar 15, 2:59 AM CDT | Tornado Warning | MEG | Itawamba | 16 min |
| Mar 15, 3:24 AM CDT | Areal Flood Advisory | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 111 min |
| Mar 15, 4:17 AM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc | 43 min |
| Mar 15, 6:31 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Lafayette, Marshall, Panola, Tate | 44 min |
| Mar 15, 6:36 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn | 23 min |
| Mar 15, 6:40 AM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tate | 50 min |
| Mar 15, 6:48 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Lafayette, Panola, Quitman, Tallahatchie and 2 more | 42 min |
| Mar 15, 7:08 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tate, Tippah | 52 min |
| Mar 15, 7:11 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Lafayette, Panola, Quitman, Tallahatchie and 2 more | 49 min |
| Mar 15, 7:51 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 54 min |
| Mar 15, 7:53 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tate | 52 min |
| Mar 15, 8:07 AM CDT | Areal Flood Advisory | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 3 hr |
| Mar 15, 8:31 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 44 min |
| Mar 15, 8:35 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more | 40 min |
| Mar 15, 8:38 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall | 52 min |
| Mar 15, 9:04 AM CDT | Areal Flood Advisory | MEG | Benton, DeSoto, Marshall | 3 hr |
| Mar 15, 10:15 AM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tallahatchie | 45 min |
| Mar 15, 10:31 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Tallahatchie, Yalobusha | 44 min |
| Mar 15, 10:34 AM CDT | Tornado Warning | MEG | Lafayette, Panola, Tallahatchie, Yalobusha | 41 min |
| Mar 15, 10:37 AM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 3 hr |
| Mar 15, 11:13 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Calhoun, Lafayette, Marshall, Pontotoc, Tippah and 2 more | 47 min |
| Mar 15, 12:19 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Yalobusha | 41 min |
| Mar 15, 12:23 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 52 min |
| Mar 15, 12:24 PM CDT | Tornado Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 51 min |
| Mar 15, 12:31 PM CDT | Areal Flood Advisory | MEG | Alcorn, Benton, Calhoun, Lafayette, Marshall, Pontotoc and 3 more | 3 hr |
| Mar 15, 12:35 PM CDT | River Flood Warning | MEG | Tate, Tunica | 23 hr |
| Mar 15, 12:41 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Tishomingo | 49 min |
| Mar 15, 12:55 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Union | 16 min |
| Mar 15, 1:02 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Pontotoc, Union and 1 more | 5 hr |
| Mar 15, 1:06 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo | 39 min |
| Mar 15, 1:19 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 41 min |
| Mar 15, 1:19 PM CDT | Tornado Warning | MEG | Itawamba, Monroe | 41 min |
| Mar 15, 1:32 PM CDT | Tornado Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc | 12 min |
| Mar 15, 1:39 PM CDT | Areal Flood Advisory | MEG | Benton, DeSoto, Marshall, Tippah | 3 hr |
| Mar 15, 1:51 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 39 min |
| Mar 15, 1:53 PM CDT | Flash Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo | 5 hr |
| Mar 15, 2:25 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Monroe, Pontotoc | 50 min |
| Mar 15, 2:29 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 31 min |
| Mar 15, 3:08 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Prentiss, Tishomingo | 25 min |
| Mar 15, 3:43 PM CDT | River Flood Warning | MEG | Calhoun | 47 hr |
| Mar 15, 3:46 PM CDT | River Flood Warning | MEG | Lee | 17 hr |
| Mar 15, 4:12 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 48 min |
| Mar 15, 5:23 PM CDT | Flash Flood Warning | MEG | Chickasaw, Monroe | 102 min |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.